Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 39, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 31, 2021, 11:30 AM CDT for Cotton County, Oklahoma. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 11:30 AM CDT (16:30 UTC)
- Expired
- Jun 2, 2021, 2:03 PM CDT
- In force
- 51 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 19.02 ft at Jun 2, 2021, 5:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
287
WGUS84 KOUN 311630
FLSOUN
Flood Advisory
National Weather Service Norman OK
1130 AM CDT Mon May 31 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated.
Additional information is available at www.weather.gov.
OKC033-010430-
/O.NEW.KOUN.FL.Y.0039.210531T1630Z-210603T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1130 AM CDT Mon May 31 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Deep Red Creek near Randlett.
* From this morning to Thursday morning.
* At 10:30 AM CDT Monday the stage was 3.3 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
19.3 feet tomorrow evening.
* Impact...At 19.0 feet, Some flooding of bottomlands may occur
along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
SIX7 follow-up statements
791
WGUS84 KOUN 010211 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
911 PM CDT Mon May 31 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
OKC033-011415-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210603T0600Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
911 PM CDT Mon May 31 2021
...The Flood Advisory is now in effect until early Thursday
morning...
The Flood Advisory continues for
the Deep Red Creek near Randlett.
* Until late Wednesday night.
* At 8:30 PM CDT Monday the stage was 8.6 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
18.5 feet tomorrow evening.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur
along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
30401
WGUS84 KOUN 010707
FLSOUN
Flood Advisory
National Weather Service Norman OK
207 AM CDT Tue Jun 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
OKC033-011915-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210603T0000Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 AM CDT Tue Jun 1 2021
...The Flood Advisory is now in effect until tomorrow evening...
The Flood Advisory continues for
the Deep Red Creek near Randlett.
* Until Wednesday evening.
* At 1:30 AM CDT Tuesday the stage was 12.9 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
18.1 feet this evening.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur
along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
11696
WGUS84 KOUN 011334
FLSOUN
Flood Advisory
National Weather Service Norman OK
834 AM CDT Tue Jun 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC033-020145-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210602T1800Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
834 AM CDT Tue Jun 1 2021
...The Flood Advisory is now in effect until early tomorrow
afternoon...
The Flood Advisory continues for
the Deep Red Creek near Randlett.
* Until Wednesday afternoon.
* At 7:30 AM CDT Tuesday the stage was 15.7 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
17.6 feet this evening.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur
along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
.speg.552
WGUS84 KOUN 011918
FLSOUN
Flood Advisory
National Weather Service Norman OK
218 PM CDT Tue Jun 1 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC033-020730-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210603T0000Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
218 PM CDT Tue Jun 1 2021
...The Flood Advisory is now in effect until tomorrow evening...
The Flood Advisory continues for
the Deep Red Creek near Randlett.
* Until Wednesday evening.
* At 1:30 PM CDT Tuesday the stage was 17.4 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
18.0 feet just after midnight tonight.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur
along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
Maxwell902
WGUS84 KOUN 020130
FLSOUN
Flood Advisory
National Weather Service Norman OK
830 PM CDT Tue Jun 1 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC033-021330-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210603T0600Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM CDT Tue Jun 1 2021
...The Flood Advisory is now in effect until early Thursday
morning...
The Flood Advisory continues for
the Deep Red Creek near Randlett.
* Until late Wednesday night.
* At 7:30 PM CDT Tuesday the stage was 18.4 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
18.5 feet just after midnight tonight.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur
along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
03217
WGUS84 KOUN 021350
FLSOUN
Flood Advisory
National Weather Service Norman OK
850 AM CDT Wed Jun 2 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC033-030200-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210603T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 AM CDT Wed Jun 2 2021
...The Flood Advisory is now in effect until tomorrow morning...
The Flood Advisory continues for
the Deep Red Creek near Randlett.
* Until Thursday morning.
* At 7:30 AM CDT Wednesday the stage was 19.0 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
19.0 feet this afternoon.
* Impact...At 19.0 feet, Some flooding of bottomlands may occur
along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
Ware013
WGUS84 KOUN 021903
FLSOUN
Flood Advisory
National Weather Service Norman OK
203 PM CDT Wed Jun 2 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
OKC033-022015-
/O.CAN.KOUN.FL.Y.0039.000000T0000Z-210602T1903Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
203 PM CDT Wed Jun 2 2021
...The Flood Advisory for the Deep Red Creek near Randlett has been
cancelled...
The Flood Advisory is cancelled for
the Deep Red Creek near Randlett.
* At 1:30 PM CDT Wednesday the stage was 17.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to fall to 16.4 feet by
this evening and continue falling.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
WareWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 31, 6:32 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 31, 6:32 AM CDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
632 AM CDT Mon May 31 2021
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 242 AM CDT Mon May 31 2021
Lead shortwave in positively tilted longwave trough will progress
eastward today and tonight, partially influenced by multiple MCVs
(one centered near Dodge City, one east of Amarillo, and another
east of Lubbock). As these move east, high chances for rain will
be seen today through tonight. The heaviest rain for the first
part of the day will exit western Oklahoma and affect central and
southern Oklahoma, and western north Texas through this afternoon.
We cancelled parts of the flood watch across northwest and west-
central Oklahoma, but will keep the southern portions of it and
expand eastward into central and southern Oklahoma and the rest of
western north Texas through tonight. These are areas where
antecedent conditions are more conduce to runoff and flooding
problems.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 242 AM CDT Mon May 31 2021
With general subsidence and lack of recovery expected on Tuesday
across the region, most of the region should be dry, with reasonably
high PoPs continuing across southeast parts of Oklahoma early in the
day. The mentioned longwave trough axis will shift east of Oklahoma
and western north Texas on Wednesday, allowing rain chances to
decrease even further. However, in its wake, broad upper cyclone
still progd to drift slowly east and northeast over the Southern
Plains. This will keep PoPs in the forecast this weekend, with best
chances across southern and eastern portions of the forecast area.
Some of this rainfall this weekend into early next week will be
heavy, exacerbating any existing issues.
&&
.AVIATION...
(12Z TAFS)
Issued at 629 AM CDT Mon May 31 2021
A large area of rain and a few embedded thunderstorms will
progress east across the region today. Highly variable ceilings
and visibilities will occur with this area of rain. Stronger
thunderstorms may occur this afternoon and evening near the Red
River. Most of the rain should end by sunset, but low ceilings and
some areas of mist or fog are expected to continue through the
night.
CmS
&&
.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021
No Upper Air flights are currently planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 60 70 58 / 90 70 30 10
Hobart OK 71 58 73 55 / 100 40 20 10
Wichita Falls TX 76 62 75 59 / 100 70 20 20
Gage OK 66 53 70 52 / 80 40 10 10
Ponca City OK 64 57 69 56 / 100 70 30 10
Durant OK 76 65 78 63 / 80 100 80 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ019-020-023>032-
038>048-050>052.
Flood Watch until 7 AM CDT this morning for OKZ021-022-033>037.
TX...Flood Watch through Tuesday morning for TXZ086-089-090.
Flood Watch until 4 PM CDT this afternoon for TXZ087-088.
Flood Watch until 7 AM CDT this morning for TXZ083>085.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...23Hazardous weather outlook, May 31, 5:17 AM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 517 AM CDT Mon May 31 2021 OKZ004>048-050>052-TXZ083>090-011000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 517 AM CDT Mon May 31 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will be seen today and tonight across a large part of Oklahoma and western north Texas. Storm chances will decrease from northwest to southeast as the day progresses. The main concern will be heavy rain, which could result in flooding. A few strong to severe storms are possible across far southern Oklahoma and western north Texas this afternoon and evening with the main threat being damaging winds. .Heavy Rain... Rain totals of one to three inches will be possible through tonight. This may lead to some flash flooding, especially in areas that have seen several inches of rain over the past week. A Flood Watch is in effect today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances will continue for the rest of the week into next weekend, mainly across southern Oklahoma and northern Texas. Organized severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:11 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 25 hr |
| May 30, 8:14 PM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 48 hr |
| May 30, 8:15 PM CDT | River Flood Advisory | OUN | Alfalfa, Woods | 19 hr |
| May 31, 1:52 AM CDT | Special Weather Statement | OUN | Harmon | 38 min |
| May 31, 2:59 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 6 hr |
| May 31, 4:07 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 5 hr |
| May 31, 6:46 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| May 31, 11:26 AM CDT | River Flood Warning | OUN | Greer, Jackson | 3 hr |
| May 31, 11:27 AM CDT | River Flood Advisory | OUN | Comanche, Cotton | 27 hr |
| May 31, 2:46 PM CDT | River Flood Advisory | OUN | Greer, Jackson | 19 min |
| May 31, 3:34 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 10 hr |
| May 31, 3:35 PM CDT | River Flood Advisory | OUN | Blaine, Canadian | 6 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.